Thyroid Disorders Community
Hashimotos and tirosint
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hashimotos and tirosint

I was recently diagnosed with Hashimoto's and my doctor put me on Tirosint, low dose. At first I felt so much better than I had. I later started having mood swings, felt fatigued,and had not desire to do any of the things that I love to do.  I used to go to the gym every morning by 5am and that seemed like a heavy burden. I also had times when I felt like I was racing uphill, breaking into a sweat, even though I was standing completely still. My doctor took me off the medicine and I am waiting to see an endocrinologist to get further help. Anyone ever feel like that? I know Tirosint is new but different meds work for different people. I just want my life back...
Related Discussions
17 Comments Post a Comment
Blank
649848_tn?1357751184
I've been on Tirosint since August of last year and I love it.  Usually, when I get symptoms such as you describe, it's because I need an increase in medication.  

What are your latest blood test results, with the reference ranges as stated on your lab report?  

It takes approximately 5-6 weeks for the med to take full effect and it's not unusual to have symptoms following a change or increase in medication.
Blank
1139187_tn?1355710247
I was on tirosint as well.  Out of all the thyroids that i tried, tirosint seemed to be the best for me as well.  Barb was holding my hand when i was taking it.  I think we both agreed that tirosint is wonderful, however it seems to be a bit stronger than the other thyroid hormones.  It appears that some people that make the switch have to lower the dose a little bit from what they are used to taking in the other brands.  Maybe because its is liquid gel cap the absorption rate in the liver may be more than other type pills.  BRuce
Blank
649848_tn?1357751184
A 50 mcg pill is a 50 mcg pill, so Tirosint isn't really "stronger" than other meds; the difference is that Tirosint is a gel cap and is more readily broken down and absorbed than the pill forms.  It is not unusual for a person to have to cut back on the dosage of Tirosint, for this reason.
Blank
1139187_tn?1355710247
well...  thats sort of what i meant.  I just didnt come out right LOL.  Also I noticed it would hit me a little faster too.  bruce
Blank
393685_tn?1325870933
Also the filler by-products are better absorbed than the Synthroid or Levothyroxine is procesed with. Tirosint is advertised as the "hypo-allergic" thyroid medication and is prmotoed as no gluten sensitivity and lactose free compared to the others.
Blank
200220_tn?1361955154
just reading the comments on Tirosint.  I have been on it for 3 months.  I started on 50 mcg.  I am gluten sensitive and get stomach pains after taking the synthroid.  I am better - not as much pain.  My tsh continues to rise and my endo is having me take an extra pill on 1 day a week.  I will see what this does, otherwise I think I am doing ok.  I say I think because on any given day I may not be.  I would love to be more stable but am happy I am as good as I am.  Does anyone get muscle cramps in legs.  I have had them all of my life and have learned to deal with them but wondered if anybody had found anything to do about them.  I really have not addressed this with any doctor.
Blank
Avatar_m_tn
I too just started on tirosint on Monday, for some reason I am super sensitive to the other meds Tirosint is my 5th med, as I have been on many and seem to have a reaction to the fillers. I am doing much better not as loopy or foggy as the other and the muscle aches and stomach cramps are gone. I really thought my kidneys were shutting down on the Levoxyl. I do get a headache and still have what I call the 4PM crash but I am much better than six weeks ago on all the other crazy crazy meds. I guess each of us are all Realy unique.
Blank
1139187_tn?1355710247
Its so weird how everyone is different.  I am on a slow release T4 and after much debate decided to stay on it.   It has been working for me but i still dont know if i can handle regular t4 yet.   I like the "gentleness" of this medication, it doesnt hit me like my other medication used to.    Tirosint was so strong for me..  But it is so pure, and tempting.   I remember when it came out i was on 12.5 synthroid and i felt HORRID.   Tirosint just seems like the answer to a lot of folks issues.
Blank
Avatar_f_tn
I have been on levothyroxine for 13 years.  This past summer I went hyperthyroid, and doctor took me off meds.  After two weeks my tsh went up to 17.  Now I cant seem to tolerate anything we try.  Started tirosint 50 mcg 3 weeks ago, but having some wierd feelings.  I am dizzy and get head rushes.  I also have burning sensations in my throat, mouth and eyes.  Has anyone else had these symptoms.  I am so tired of this.  We have 4 young children that I can barely take care of.
Blank
1139187_tn?1355710247
sounds like your thryoid degenerated a notch further.  maybe after you had your 4th child?  This can sometimes set things in motion.
Blank
Avatar_f_tn
I was diagnosed with Hashimoto's 6 years ago and am currently taking .75 Synthyroid (generic) and 15 Cytomel (Generic).  I have recently been working out and had a death in the family and lost weight.  I am now experiencing muscle aches, high blood pressure, insomnia(wake up numerous times a night), frequent urination, increased perspiration and sweats at night.  Am i presenting with some hyper symptoms and should I consider lowering my cytomel to maybe 5 or 10 per day?  Anyuggestions?  

Dr said my blood work is normal and thinks it is my imagination.  
Blank
Avatar_m_tn
I have Hashi's and have been on Synthroid for 15 years.  I have zero energy, brain fog, and could sleep all day.  I was doing fine on 175, then a Dr. Cut me to 125, even though I was in range and am 6'3" 250#.  That lead to me turning into a turnip.  I am now on Tirosint 125, and I will let you know how I do.  Within hours of taking the first dose, my head cleared up and I perked up.  I will follow up.  MikeB.
Blank
Avatar_m_tn
Drink a lot more water, especially at night before going to bed, and when you get up.  I have found that to help.  It is not your imagination.
Blank
649848_tn?1357751184
This is an old thread and most of the poster are no longer active on the forum, so it's unlikely they will respond.

Drinking a lot of water just before bed only means that I have to get up more during the night to go to the bathroom.

I hope you do well on the Tirosint.  I've been on it since Aug 2009 and have much better on it than I did on synthroid.

Your symptoms sound like you really need more medication, not less.  Why did your doctor cut your dose?  

What are your current thyroid hormone levels?  If you'll post them, along with reference ranges, which vary lab to lab, so have to come from your own report, we might be able to make some suggestions.

Are you getting tested for FT3 and FT4, along with TSH, every time you have blood work?
Blank
Avatar_f_tn
I am 58 and have been taking tirosint since last October.My dose now is 75.At night sometimes I wake up with my heart pounding out of my chest and feeling very strange! I just stay up and wait it out until it subsides.I've told my doctor about it but nothing has been done.I know it's a side effect of the medicine,but I need it to be controlled.I also get a flushed face in the afternoon which finally dissipates after 4 hours! Any suggestion will be helpful.Thanks!

Blank
Avatar_m_tn
To help us better assess the adequacy of your testing and treatment, please post your thyroid related test results and their reference ranges shown on the lab report.  Also, have you been tested for Vitamin D, B12 and ferritin?  If so, please post those, with ranges, as well.
Blank
649848_tn?1357751184
I agree that we need to see your actual thyroid labs in order to better assess your situation.  

The pounding isn't really a side effect of the med; it can be caused by several different things, including too high a dosage and anxiety, even if you don't "feel" anxious.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_m_tn
Blank
flyingfool
WI